Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 6, 2007, 9:39 AM CDT for Jackson County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 9:39 AM CDT (14:39 UTC)
- Expired
- May 6, 2007, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 29 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 061440 FFWEAX MOC095-062000- /X.NEW.KEAX.FF.W.0003.070506T1439Z-070506T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 939 AM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL REPETEADLY MOVING ACROSS CENTRAL AND WESTERN JACKSON COUNTY. AREAS FROM WESTERN LEES SUMMIT TO THE STATE LINE HAVE RECEIVED TWO INCHES OF RAINFALL IN JUST THE PASS HOUR. AN ADDITIONAL ONE HALF INCH OF RAINFALL IS LIKELY BEFORE 10 AM...WITH RAIN TAPERING OFF THEREAFTER. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE SPRINGS...KANSAS CITY...GRANDVIEW... INDEPENDENCE...KANSAS CITY...LAKE LOTAWANA...LEES SUMMIT...NORTH KANSAS CITY...RAYTOWN...SUGAR CREEK AND UNITY VILLAGE. A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3920 9423 3889 9424 3884 9461 3912 9461 $$ BOOKBINDER
1 follow-up statement
000 WGUS73 KEAX 061710 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1210 PM CDT SUN MAY 6 2007 MOC095-061720- /X.CAN.KEAX.FF.W.0003.000000T0000Z-070506T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON MO- 1210 PM CDT SUN MAY 6 2007 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JACKSON COUNTY IS CANCELLED... CALLS TO LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE COUNTY INDICATE THAT FLOODING HAS RECEDED WITH THE EXCEPTION OF SEVERAL NORMAL HIGH WATER LOCATIONS THAT HAVE ALREADY BEEN BARACADED. CREEKS AND STREAMS HAD ALSO RETURNED TO THEIR BANKS. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR THE ENTIRE KANSAS CITY METROPOLITAN AREA THROUGH 4 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE BRIEF HEAVY RAINFALL THROUGH THIS AFTERNOON...WITH MORE WIDESPREAD HEAVY RAINFALL EXPECTED OVER THE NEXT SEVERAL DAYS. PERSONS LIVING ALONG STREAMS...CREEKS OR LOW LYING AREAS SHOULD BE MAINTAIN A CLOSE EYE ON WEATHER CONDITIONS AND BE PREPARED TO SEEK HIGHER GROUND IF ADDITIONAL WARNINGS ARE ISSUED. LAT...LON 3920 9423 3889 9424 3884 9461 3912 9461 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:40 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 6, 6:40 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT SUN MAY 6 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
BUSY MORNING SO WILL KEEP IT SHORT. WILL GO WITH A FLOOD WATCH FOR
NORTHWEST MISSOURI AND NORTHEAST KANSAS AS EXPECT REPEATED ROUNDS OF
STORMS IN THE AREA AS OVERALL UPPER PATTERN ONLY UNDERGOES A SLOW
CHANGE THROUGH TONIGHT. THUS EXPECTING LOW LEVEL JET TO CONTINUE TO
FEED ACROSS THIS AREA WITH PLENTY OF MOISTURE IN PLACE. AT THIS
POINT...WILL JUST COVER THE AREA THAT IS SEEING THE HEAVY RAIN
ALREADY THIS MORNING...AS GROUND WILL BE QUITE SATURATED FROM THIS
RAIN.
ALSO AM CONCERNED ABOUT THUNDERSTORM DEVELOPMENT ALONG WARM FRONT
THIS AFTERNOON AND EVENING...BUT SOME QUESTION OF EXACTLY WHERE THIS
AS LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION WILL HAVE AN
IMPACT. WILL KEEP HIGHEST POPS IN MY NORTHWEST AREAS...AND
BROADBRUSH CHANCE POPS ELSEWHERE TO COVER THE POSSIBILITIES OF WARM
FRONT DEVELOPMENT FURTHER EAST AND SOUTH.
WITH RIDGE OVER THE MISSISSIPPI RIVER VALLEY HELD IN PLACE AS A
DEEPENING LOW DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST...TROUGH
BRINGING THE FORECAST AREA ALL THE WET WEATHER WILL MAKE LITTLE
PROGRESS EVEN ON MONDAY AND TUESDAY...SO WILL NOT MAKE ANY CHANGES
TO THE POPS WE HAVE GOING IN THE FORECAST.
PC
&&
.AVIATION...
CONTINUING TO WATCH LINEAR CONVECTIVE SYSTEM PUSH THROUGH THE TAF
SITES THIS MORNING. GUST FRONT HAS PUSHED THROUGH KSTJ AND
KMCI...AND WILL LIKELY REACH KMKC IN THE NEXT HOUR. BEHIND THIS
CONVECTIVE SYSTEM...WILL LIKELY SEE A 1-2 HOUR PERIOD OF NORTHERLY
WINDS BEFORE WINDS SWITCH BACK TO THE SOUTH WEST LATER THIS
MORNING. CIGS WILL LIKELY STAY VFR...DROPPING TO MVFR CONDITIONS AS
THUNDERSTORMS ROLL THROUGH.
FOR THIS AFTERNOON...SHOULD SEE ANOTHER DAY MUCH LIKE
SATURDAY...WITH MORE STORMS FIRING IN KANSAS...BUT ALSO THE
POTENTIAL OF STORMS INTO WESTERN MISSOURI BY LATE IN THE AFTERNOON
AS CONVECTIVE TEMPERATURES ARE REACHED WITH A WARM FRONTAL BOUNDARY
LINGERING IN THE REGION. BEST PERIOD OF REDEVELOPMENT APPEARS TO BE
FROM 20Z-01Z. SIMILAR TO LAST NIGHT...THUNDERSTORMS WILL LIKELY RAGE
EASTWARD OUT OF KANSAS AND INTO THE TERMINAL SITES AFTER MIDNIGHT.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ011-MOZ012-MOZ013-MOZ020.
KS...FLOOD WATCH UNTIL 7 AM MONDAY FOR KSZ025-KSZ102.Hazardous weather outlook, May 6, 6:06 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 606 AM CDT SUN MAY 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 606 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING...STRONG THUNDERSTORMS WHICH WILL BE PRODUCING HEAVY RAIN AND POSSIBLY HAIL UP TO THE SIZE OF QUARTERS ALONG WITH GUSTY WINDS...WILL BE ONGOING ACROSS AREAS FROM NORTH CENTRAL MISSOURI...INTO EAST CENTRAL KANSAS. LOCALIZED FLOODING MAY OCCUR WITH THESE STORMS. THESE STORMS ARE EXPECTED TO DIMINISH BY MIDDAY. FOR THIS AFTERNOON A WARM FRONT WILL BE SITUATED ACROSS THE NORTHEAST THIRD OF MISSOURI...FROM AROUND PRINCETON TO MOBERLY MISSOURI. ALONG AND TO THE WEST OF THIS FRONT IN MISSOURI THE AIR WILL BE QUITE MOIST AND UNSTABLE. THIS SHOULD LEAD TO THE DEVELOPMENT OF MORE STRONG TO SEVERE STORMS. THESE STORMS WILL BE CAPABLE OF EVOLVING INTO SUPERCELLS THAT CAN PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STRONG TO SEVERE STORMS ARE ALSO EXPECTED TO DEVELOP IN EASTERN CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON...THAT MAY EVOLVE INTO LINE SEGMENTS TONIGHT THAT COULD PRODUCE DAMAGING WINDS...HAIL AND ISOLATED TORNADOES AS THEY MOVE INTO MISSOURI. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH THE GROUND ALREADY SATURATED FROM THE RAIN THIS MORNING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...ADDITIONAL FLOODING PROBLEMS WILL BE MOST LIKELY THERE...AND A FLOOD WATCH HAS BEEN POSTED. HOWEVER...DEPENDING ON HOW THE STORMS DEVELOP TODAY IN OTHER PARTS OF THE LOWER MISSOURI RIVER VALLEY...FLOODING MAY ALSO BECOME A CONCERN IN AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STORMS FROM OVERNIGHT SHOULD BE DIMINISHING ACROSS EASTERN KANSAS AND WESTERN MISSOURI BY LATE MORNING. WITH LITTLE CAP IN PLACE...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY THAT SHOULD EVOLVE INTO A THUNDERSTORM COMPLEX MONDAY EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. MORE OF THE SAME WILL LIKELY OCCUR ON TUESDAY AND MAY EVEN CONTINUE INTO WEDNESDAY AS THE STORM SYSTEM CAUSING ALL THE STORMY WEATHER MAY STILL BE STALLED IN THE REGION. WITH ALL THIS WET WEATHER...FLOODING PROBLEMS WILL LIKELY ESCALATE THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN THE LOWER MISSOURI RIVER VALLEY WILL LIKELY BE NEEDED AT TIMES TODAY...ON MONDAY AND POSSIBLY TUESDAY. PC
In the hours before
Special weather statement, May 6, 9:03 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 903 AM CDT SUN MAY 6 2007 KSZ057-MOZ037-043-061500- CASS-JACKSON-MIAMI- 903 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHERN CASS AND SOUTHERN JACKSON COUNTIES UNTIL 1000 AM CDT... AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND...OR 6 MILES SOUTHWEST OF PECULIAR...MOVING NORTHEAST AT 40 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE EXPECTED TO FORM OVER THE FAR SOUTHERN SECTIONS OF THE GREATER KANSAS CITY AREA AS WELL AS FURTHER SOUTH FROM PAOLA TO RAYMORE...PECULIAR AND PLEASANT HILL THROUGH 10 AM. PENNY SIZE HAIL AND VERY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. MJ
Local storm report, May 6, 9:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD INDEPENDENCE 39.09N 94.35W
05/06/2007 JACKSON MO LAW ENFORCEMENT
9-10 INCHES REPORTED OVER ROAD NEAR LEES SUMMIT RD AND
39TH STREET
&&
DDEROCHELocal storm report, May 6, 9:27 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD KANSAS CITY KS 39.12N 94.73W
05/06/2007 WYANDOTTE KS BROADCAST MEDIA
6 INCHES OF WATER ON SEVERAL STREETS NEAR I35 AND 18TH
STREET
&&
DDEROCHESpecial weather statement, May 6, 9:29 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 929 AM CDT SUN MAY 6 2007 MOZ043-061500- CASS- 929 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CASS COUNTY UNTIL 1000 AM CDT... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISONVILLE...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM AS IT TRACKS NORTH ALONG HIGHWAY 7 TOWARD PLEASANT HILL. BOOKBINDER
Local storm report, May 6, 9:31 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 5 N FILLMORE 40.10N 94.97W
05/06/2007 ANDREW MO LAW ENFORCEMENT
NEAR COUNTY RD 3, 13, 14 AND HWY Y AND H
&&
DDEROCHELocal storm report, May 6, 9:33 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL HARRISONVILLE 38.66N 94.35W
05/06/2007 E0.88 INCH CASS MO LAW ENFORCEMENT
&&
DDEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 33 min |
| May 6, 2:38 AM CDT | Flood Watch | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 6 hr |
| May 6, 2:49 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 8 hr |
| May 6, 3:57 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| May 6, 4:22 AM CDT | Flash Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| May 6, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 29 min |
| May 6, 5:22 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 38 min |
| May 6, 6:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Mercer, Putnam, Sullivan | 51 min |
| May 6, 9:02 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 28 hr |
| May 6, 9:51 AM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| May 6, 12:16 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 39 min |
| May 6, 4:38 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 6, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| May 6, 5:19 PM CDT | Flash Flood Warning | EAX | Ray | 6 hr |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 6:32 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.